Alert archive / North Carolina / Tornado Warnings in 2010

Tornado Warning 12, NWS Raleigh, NC

March 28, 20104 counties in North Carolina

NWS Raleigh, NC issued this tornado warning at Mar 28, 2010, 11:26 PM EDT for 4 counties in North Carolina. It was in force for 49 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 28, 2010, 11:26 PM EDT (03:26 UTC)
Expired
Mar 29, 2010, 12:15 AM EDT
In force
49 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon

Counties Alamance County, NC, Durham County, NC, Orange County, NC, Person County, NC

The radar

The Raleigh/Durham radar (KRAX), 84 km from the middle of the area, began a volume at 03:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 28, 11:55 PM EDTTORNADO12 Se Roxboro, NCTREES DOWN AND POWER OUT IN THE MORIAH AREA...ALONG HELENA-MORIAH ROAD. PUBLIC REPORTED A ROARING SOUND.
Mar 28, 11:59 PM EDTTORNADO2 Sse Surl, NCNUMEROUS TREES DOWN ALONG WITHB POWERLINES ALONG STONEY MOUNTAIN ROAD AND INTERSECTION OF MT HARMONY CHURCH ROAD AND MEDFORD OAKLEY RD.
Mar 29, 12:00 AM EDTTSTM WND DMG2 E Efland, NC5 TREES DOWN - 4 ON BRUSHY COOK ROAD AND 1 ON THE I85/I70 CONNECTOR ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 29 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 28, 10:58 PM EDTTornado WatchSPC6 hr

The nearest sounding before it

Roanoke, VA (KRNK), launched 00:00Z, 3.4 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 00:00Z on 2010-03-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 00:00Z on 2010-03-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 169 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
443 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
169 m²/s²
0-3 km storm-relative helicity
182 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

523 
WFUS52 KRAH 290326
TORRAH
NCC001-063-135-145-290415-
/O.NEW.KRAH.TO.W.0012.100329T0326Z-100329T0415Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
1126 PM EDT SUN MAR 28 2010

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* TORNADO WARNING FOR...
  NORTH CENTRAL DURHAM COUNTY IN CENTRAL NORTH CAROLINA
  NORTHERN ORANGE COUNTY IN CENTRAL NORTH CAROLINA
  NORTHEASTERN ALAMANCE COUNTY IN CENTRAL NORTH CAROLINA
  SOUTHWESTERN PERSON COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 1215 AM EDT

* AT 1124 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  TORNADO OVER MEBANE...OR 7 MILES EAST OF GRAHAM...MOVING NORTHEAST
  AT 35 MPH. QUARTER SIZED HAIL AND DAMAGING WINDS IN EXCESS OF 58
  MPH ARE ALSO LIKELY WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  CARR...
  SCHLEY...
  BUSHY FORK...ROUGEMONT...
  SURL...ROXBORO...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER. IF NO SHELTER IS
AVAILABLE LIE DOWN IN A LOW LYING AREA. PROTECT YOURSELF FROM FLYING
DEBRIS.

PLEASE REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY
AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN RALEIGH.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM EDT MONDAY MORNING FOR
CENTRAL NORTH CAROLINA.

&&

LAT...LON 3628 7880 3624 7881 3598 7926 3611 7936
      3624 7926 3624 7916 3638 7916 3650 7906
TIME...MOT...LOC 0326Z 229DEG 32KT 3611 7925

$$

77
3 follow-up statements
760 
WWUS52 KRAH 290334
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1134 PM EDT SUN MAR 28 2010

NCC001-290342-
/O.CAN.KRAH.TO.W.0012.000000T0000Z-100329T0415Z/
ALAMANCE NC-
1134 PM EDT SUN MAR 28 2010

...THE TORNADO WARNING FOR NORTHEASTERN ALAMANCE COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF ALAMANCE 
COUNTY. THUS... THE WARNING IS NO LONGER IN EFFECT.

IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE NOTIFY YOUR NEAREST LAW ENFORCEMENT AGENCY AND ASK THEM
TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE
IN RALEIGH.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM EDT MONDAY MORNING FOR
CENTRAL NORTH CAROLINA.

LAT...LON 3650 7906 3628 7880 3624 7881 3602 7926
      3624 7926 3624 7916 3638 7916
TIME...MOT...LOC 0332Z 229DEG 32KT 3614 7920

$$

NCC063-135-145-290415-
/O.CON.KRAH.TO.W.0012.000000T0000Z-100329T0415Z/
DURHAM NC-ORANGE NC-PERSON NC-
1134 PM EDT SUN MAR 28 2010

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1215 AM EDT FOR
SOUTHWESTERN PERSON...NORTHERN ORANGE AND NORTH CENTRAL DURHAM
COUNTIES...

AT 1129 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED 6 MILES SOUTH OF
CARR...OR 8 MILES NORTHWEST OF HILLSBOROUGH...MOVING NORTHEAST AT 35
MPH.

HAZARDS IN THE WARNING INCLUDE...
A TORNADO...
QUARTER SIZED HAIL...
OTHER DAMAGING WINDS IN EXCESS OF 58 MPH...

LOCATIONS IN THE PATH OF THE STORM INCLUDE... SCHLEY...BUSHY 
FORK...ROUGEMONT... AND SURL.

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER. IF NO SHELTER IS
AVAILABLE LIE DOWN IN A LOW LYING AREA. PROTECT YOURSELF FROM FLYING
DEBRIS.

IF YOU OBSERVED A TORNADO...DAMAGING WINDS...OR LARGE HAIL...PLEASE
NOTIFY YOUR NEAREST LAW ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR
REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN RALEIGH.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM EDT MONDAY MORNING FOR
CENTRAL NORTH CAROLINA.

LAT...LON 3650 7906 3628 7880 3624 7881 3602 7926
      3624 7926 3624 7916 3638 7916
TIME...MOT...LOC 0332Z 229DEG 32KT 3614 7920

$$

77
344 
WWUS52 KRAH 290345
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1145 PM EDT SUN MAR 28 2010

NCC063-135-145-290415-
/O.CON.KRAH.TO.W.0012.000000T0000Z-100329T0415Z/
DURHAM NC-ORANGE NC-PERSON NC-
1145 PM EDT SUN MAR 28 2010

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1215 AM EDT FOR
SOUTHWESTERN PERSON...NORTHEASTERN ORANGE AND NORTH CENTRAL DURHAM
COUNTIES...

AT 1143 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED NEAR SCHLEY...OR 9
MILES NORTH OF HILLSBOROUGH...MOVING NORTHEAST AT 45 MPH.

HAZARDS IN THE WARNING INCLUDE...
A TORNADO...
QUARTER SIZED HAIL...
OTHER DAMAGING WINDS IN EXCESS OF 58 MPH...

LOCATIONS IN THE PATH OF THE STORM INCLUDE...ROUGEMONT AND MORIAH.

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER. IF NO SHELTER IS
AVAILABLE LIE DOWN IN A LOW LYING AREA. PROTECT YOURSELF FROM FLYING
DEBRIS.

IF YOU OBSERVED A TORNADO...DAMAGING WINDS...OR LARGE HAIL...PLEASE
NOTIFY YOUR NEAREST LAW ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR
REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN RALEIGH.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM EDT MONDAY MORNING FOR
CENTRAL NORTH CAROLINA.

LAT...LON 3650 7906 3628 7880 3627 7880 3624 7881
      3609 7911 3624 7916 3638 7916
TIME...MOT...LOC 0345Z 243DEG 37KT 3620 7903

$$

77
430 
WWUS52 KRAH 290412
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1212 AM EDT MON MAR 29 2010

NCC063-135-145-290422-
/O.EXP.KRAH.TO.W.0012.000000T0000Z-100329T0415Z/
DURHAM NC-ORANGE NC-PERSON NC-
1212 AM EDT MON MAR 29 2010

...THE TORNADO WARNING FOR SOUTHWESTERN PERSON...NORTHEASTERN ORANGE
AND NORTH CENTRAL DURHAM COUNTIES EXPIRES AT 1215 AM EDT...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA AND 
THE WARNING WILL BE ALLOWED TO EXPIRE. 

IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE NOTIFY YOUR NEAREST LAW ENFORCEMENT AGENCY AND ASK THEM
TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE
IN RALEIGH.

WHILE THE IMMEDIATE SEVERE WEATHER THREAT HAS DISSIPATED...ADDITIONAL
SEVERE WEATHER IS POSSIBLE DURING THE NEXT FEW HOURS. BE PREPARED TO
MOVE QUICKLY TO AN INTERIOR ROOM OF A SAFE SHELTER IF A WARNING IS
ISSUED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM EDT MONDAY MORNING FOR
CENTRAL NORTH CAROLINA.

LAT...LON 3650 7906 3628 7880 3627 7880 3624 7881
      3609 7911 3624 7916 3638 7916
TIME...MOT...LOC 0412Z 243DEG 37KT 3633 7872

$$

BLAES

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this tornado warning went out at Mar 28, 10:25 PM EDT, 1 hour 1 minute earlier.

Area forecast discussion, Mar 28, 10:25 PM EDT, 1 hour 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
1025 PM EDT SUN MAR 28 2010

.SYNOPSIS...
A STRONG STORM SYSTEM WILL APPROACH THE REGION FROM THE WEST
TONIGHT. A WARM FRONT WHICH HAS LIFTED NORTH ACROSS MUCH OF THE AREA
WILL BECOME STATIONARY OVER THE NORTHWEST PIEDMONT AND SOUTHERN
VIRGINIA. THE STORM SYSTEM WILL MOVE NORTHEAST ACROSS CENTRAL NORTH
CAROLINA TONIGHT AND MONDAY MORNING RESULTING IN PERIODS OF HEAVY
RAIN AND GUSTY WINDS. THE UPPER LEVEL LOW WILL FOLLOW THE STORM ON
MONDAY AFTERNOON AND EVENING KEEPING THE WEATHER UNSETTLED.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 1010 PM SUNDAY...

00Z UPPER AIR ANALYSIS DEPICTS CENTRAL NC IN A STRONG UPPER
DIVERGENCE AREA AS A RESULT OF A 125+ KT JET CROSSING THE NORTHERN
GULF COAST. AT 850MB...LOW LEVEL CONFLUENCE ZONE STRETCHES SOUTH
CENTRAL VA SOUTHWESTWARD TO NEAR THE CLT AREA. MEANWHILE WATER VAPOR
IMAGERY DEPICTS NEXT VORT MAXIMA ROTATING THROUGH THE BASE OF THE
UPPER TROUGH AND WILL LIFT E-NE TOWARD THE CAROLINAS AFTER 06Z.
FINALLY THE NEAR SURFACE BOUNDARY IN WHICH TORNADIC CELLS HAVE
DEVELOPED WAS SHIFTING SLOWLY SE.

THE APPROACH OF UPPER LEVEL VORTICITY WILL CAUSE STORMS TO DEVELOP
TO MULTI-CELLULAR LINES WITH THE MAIN SEVERE THREAT DAMAGING
STRAIGHT LINE WINDS. DUE TO THE STRONG 0-1KM STORM RELATIVE HELICITY
(IN EXCESS OF 150M2/S2) OVER THE REGION AS WELL AS THE NEAR SURFACE
BOUNDARY ...ISOLATED TORNADOES CANNOT BE RULED OUT. THIS SWEET SPOT
OF HELICITY SHIFTS INTO THE COASTAL PLAIN AFTER 06Z. THUS...EXPECT
SEVERE WEATHER THREAT TO SHIFT E-SE WITH TIME FROM THE WESTERN
PIEDMONT INTO THE EASTERN PIEDMONT/SANDHILLS AND COASTAL PLAIN AFTER
2 AM.

AM A BIT CONCERN FOR POTENTIAL FOR FLASH FLOODING AS LOW LEVEL
CONFLUENCE ZONE WILL ONLY SHIFT SLOWLY SE. A SPOTTER NORTH OF GSO
REPORTED NEARLY 3 INCHES OF RAIN BETWEEN 830-930 PM. SINCE LOW LEVEL
FOCUS EXPECTED TO GRADUALLY SHIFT E-SE WITH TIME...WILL NOT ISSUE A
FLASH FLOOD WATCH AT THIS TIME BUT DO EXPECT LOCALLY HEAVY RAIN.

&&

.SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/...
AS OF 320 PM SUNDAY...

CONVECTIVE LINE SHOULD BE EXITING THE COASTAL SECTIONS MONDAY
MORNING WITH THE SEVERE THREAT RAPIDLY WINDING DOWN AS LOW-LEVEL
JET AND ASSOCIATED IMPRESSIVE (+30KT 0-1KM SHEAR) LOW-LEVEL
KINEMATIC WIND FIELD SHIFTS OFFSHORE. A BRIEF LULL IN SHOWER
COVERAGE THROUGH THE LATE MORNING AND INTO THE EARLY AFTERNOON
HOURS BEFORE DAYTIME HEATING AND RESULTANT DESTABILIZATION(~500 J/KG)
WILL SUPPORT CONVECTIVE RE-DEVELOPMENT AS UPPER LOW PIVOTS
OVER THE AREA. WILL CARRY A CHANCE OF SHOWERS WELL INTO THE EVENING
HOURS WITH ISOLATED THUNDER POSSIBLE ACROSS THE CENTRAL PIEDMONT AND
COASTAL SECTIONS WHERE MODELS SHOW BEST INSTABILITY. SHOWER COVERAGE
AND PROBABILITY SHOULD BEGIN TO DIMINISH ACROSS THE AREA FROM SW TO
NE ACROSS THE AREA TUESDAY MORNING AND INTO THE AFTERNOON AS WRAP
AROUND DEFORMATION ZONE LIFTS NORTH OF THE AREA.

DIFFICULT HIGH TEMPERATURE FOR MONDAY...BUT MODEL SOUNDINGS SUGGEST
WE COULD SEE SOME SUBSTANTIAL BREAKS BEHIND THE EXITING CONVECTIVE
LINE. HIGHS IN THE LOWER 60S NW TO AROUND 70 EAST. MUCH COOLER
MONDAY NIGHT(COMPARED TO PREVIOUS NIGHT)...DESPITE THE CLOUDS AND
RAIN SHOWERS. LOWS IN THE LOWER TO MID 40S. ONE LAST BELOW NORMAL
TEMPERATURE DAY ON TUESDAY AS THE COLD UPPER TROUGH LIFTS SLOWLY UP
THE MID-ATLANTIC/SOUTHERN NEW ENGLAND COAST. HIGHS 60 TO 65. LOWS
TUESDAY NIGHT UNDER CLEARING SKIES IN THE UPPER 30S TO LOWER 40S.

&&

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
AS OF 320 PM SUNDAY...

MIDWEEK ON WILL BE DOMINATED BY HIGH AMPLITUDE RIDGING OVER
THE REGION...IN RESPONSE TO AN EVOLUTION OF A CLOSED LOW OVER
THE SOUTHWEST CONUS. TEMPERATURES WILL SOAR TO WELL BELOW NORMAL
WITH AFTERNOON READINGS WELL INTO THE LOWER TO MID 80S FRIDAY AND
INTO THE WEEKEND. A GOOD 30 TO 35 F DEGREE DIURNAL VARIATION WITH
OVERNIGHT LOWS AS STRONG RADIATIONAL COOLING IS EXPECTED. LOWS IN
THE 40S...GRADUALLY MODERATING INTO THE LOWER 50S.

WHILE THERE ARE SOME TIMING DIFFERENCES WITH
HOW/WHEN THE LONG RANGE MODEL SOLUTIONS HANDLE THE EASTWARD
PROGRESSION OF THE UPPER LOW...RAIN CHANCES LOOK TO HOLD OFF UNTIL
EARLY NEXT WEEK.
&&

.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
AS OF 130 PM SUNDAY...

VFR CONDITIONS ARE CURRENTLY IN PLACE OVER THE EASTERN HALF OF THE
FORECAST AS SOME MIXING WAS ABLE TO OCCUR TODAY. HOWEVER...THE
NORTHWEST PIEDMONT HAS HAD MVFR CEILINGS FOR MOST OF THE DAY AND
THESE MVFR CEILINGS ARE EXPECTED TO OVERSPREAD THE AREA THROUGHOUT
THE AFTERNOON AND EVENING HOURS. CONDITIONS ARE EXPECTED TO
DETERIORATE (IFR TO LIFR CIGS) FROM WEST TO EAST...WITH PERIODS OF
RAIN THIS EVENING AND OVERNIGHT AHEAD OF A STRONG STORM SYSTEM.
THERE WILL ALSO BE A CHANCE OF THUNDER THIS EVENING AND OVERNIGHT
WITH A 15-30KT SURFACE WIND FROM THE SOUTH. SHOWERS WILL BE POSSIBLE
THROUGHOUT THE DAY ON MONDAY AS THE UPPER LOW MOVES OVERHEAD. MVFR
CIGS/VSBYS GENERALLY EXPECTED.

SHOWER CHANCES/MVFR CIGS WILL CONTINUE INTO MONDAY NIGHT WITH THE
MID/UPPER LOW. BY TUESDAY...THE UPPER LOW WILL MOVE OUT TO SEA AND
STRONG MID LEVEL RIDGING/SURFACE HIGH PRESSURE WILL MOVE INTO THE
REGION. THE WILL RESULT IN VFR CONDITIONS FOR THE REMAINDER OF THE
WEEK.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...BADGETT
NEAR TERM...WSS
SHORT TERM...CBL
LONG TERM...CBL
AVIATION...KRR/BADGETT
Hazardous weather outlook, Mar 28, 11:07 PM EDT, 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
1107 PM EDT SUN MAR 28 2010

NCZ007>011-022>028-038>043-073>078-083>086-088-089-291000-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-GUILFORD-ALAMANCE-ORANGE-
DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-
RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
1107 PM EDT SUN MAR 28 2010

...TORNADO WATCH 39 IN EFFECT UNTIL 5 AM EDT MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THROUGH TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

THERE IS A RISK OF SEVERE THUNDERSTORMS THROUGH THE OVERNIGHT HOURS.
A FEW THUNDERSTORMS CAPABLE OF PRODUCING A TORNADO WILL BE POSSIBLE
OVERNIGHT...MAINLY OVER THE SANDHILLS AND THE COASTAL PLAIN.

THE MAIN HAZARD OVERNIGHT WILL BE DAMAGING WIND GUSTS AS THE
THUNDERSTORMS ARE EXPECTED TO EVOLVE INTO A LINE THAT WILL MOVE
THROUGH THE REGION BEFORE DAYBREAK MONDAY. WINDS MAY BRIEFLY GUST
TO 60 MPH WITH THIS LINE.

NIGHTTIME TORNADOES ARE EXTREMELY DANGEROUS. OVER EIGHTY PERCENT
OF ALL TORNADO DEATHS IN NORTH CAROLINA OCCUR AT NIGHT. BEFORE
GOING TO BED...CHECK LOCAL RADIO OR TELEVISION FOR THE LATEST
WEATHER INFORMATION. HAVING A NOAA WEATHER RADIO READY TO ALERT
YOU TO WARNINGS AT NIGHT COULD SAVE YOUR LIFE.

ALSO HEAVY RAINFALL OF 1 TO 3 INCHES COULD PRODUCE FLASH FLOODING
IN FLOOD PRONE AREAS...PARTICULARLY IN URBAN AND LOW-LYING AREAS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR
SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL
WEATHER SERVICE.

NCZ021-291000-
FORSYTH-
1107 PM EDT SUN MAR 28 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THROUGH TONIGHT.

AREAS OF RAIN WILL CONTINUE OVERNIGHT BUT THE THREAT FOR SEVERE
STORMS HAS SHIFTED TO THE EAST AND SOUTH OF THE REGION.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR
SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL
WEATHER SERVICE.

In the hours before

Local storm report, Mar 28, 7:56 PM EDT, 3 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
756 PM EDT SUN MAR 28 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     TORNADO          8 SW LEXINGTON          35.73N 80.36W
03/28/2010                   DAVIDSON           NC   TRAINED SPOTTER

            ROOF DAMAGED AT WAREHOUSE NEAR CLARK ROAD AND I-85.
            DEBRIS SCATTERED ON FIELD.

&&

CARROLL
Local storm report, Mar 28, 7:59 PM EDT, 3 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
759 PM EDT SUN MAR 28 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0733 PM     TORNADO          2 WNW HIGH POINT        35.99N 80.02W
03/28/2010                   GUILFORD           NC   EMERGENCY MNGR

            GUILFORD COUNTY EMERGENCY MANAGER CONFIRMED 20 STURDY
            HOMES DAMAGED NORTH OF HIGH POINT.

&&

CARROLL
Special weather statement, Mar 28, 8:37 PM EDT, 2 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
837 PM EDT SUN MAR 28 2010

NCZ021-038-290115-
DAVIDSON-FORSYTH-
837 PM EDT SUN MAR 28 2010

...STRONG THUNDERSTORMS WILL MOVE ACROSS FORSYTH AND NORTHERN
DAVIDSON COUNTIES THROUGH 915 PM EDT...

AT 836 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
ARCADIA...OR ABOUT 11 MILES SOUTHWEST OF WINSTON-SALEM...MOVING
NORTHEAST AT 45 MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE WINSTON-SALEM...SEDGE
GARDEN...WALKERTOWN...AND...KERNERSVILLE.

HAZARDS INCLUDE...
PENNY SIZE HAIL.
GUSTY WINDS OF 35 TO 45 MPH.

DON'T WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO
SAFETY. MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE
FIRST SOUND OF THUNDER. MAKE SURE THAT LIGHTNING IS WELL AWAY FROM
YOUR LOCATION BEFORE RESUMING OUTDOOR ACTIVITY.

THESE STORMS WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.

77
Local storm report, Mar 28, 8:49 PM EDT, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
849 PM EDT SUN MAR 28 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0738 PM     TORNADO          4 NW HIGH POINT         36.02N 80.04W
03/28/2010                   FORSYTH            NC   TRAINED SPOTTER

            SKYWARN SPOTTER REPORTED 3 INJURIES AND EXTENSIVE TREE
            DAMAGE AS WELL AS ROOFS RIPPED OFF OF SEVERAL BUILDINGS
            NEAR THE INTERSECTION OF OLD MILL ROAD AND SKEET CLUB
            ROAD IN HIGH POINT.

&&

CARROLL
Special weather statement, Mar 28, 10:44 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1044 PM EDT SUN MAR 28 2010

NCZ007-290330-
PERSON-
1044 PM EDT SUN MAR 28 2010

...A STRONG THUNDERSTORM WILL MOVE ACROSS NORTHERN PERSON COUNTY
THROUGH 1130 PM EDT...

AT 1044 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9
MILES WEST OF CONCORD...OR ABOUT OVER MILTON...MOVING NORTHEAST AT 40
MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...CONCORD AND HYCO
LAKE.

HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
HEAVY RAINFALL AND MINOR FLOODING.

DON'T WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO
SAFETY. MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE
FIRST SOUND OF THUNDER. MAKE SURE THAT LIGHTNING IS WELL AWAY FROM
YOUR LOCATION BEFORE RESUMING OUTDOOR ACTIVITY.

77
Special weather statement, Mar 28, 11:07 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1107 PM EDT SUN MAR 28 2010

NCZ007-022>025-039-040-290430-
ALAMANCE-CHATHAM-DURHAM-GUILFORD-ORANGE-PERSON-RANDOLPH-
1107 PM EDT SUN MAR 28 2010

...STRONG THUNDERSTORMS WILL MOVE ACROSS PERSON...GUILFORD...
ALAMANCE...ORANGE...DURHAM...RANDOLPH AND CHATHAM COUNTIES THROUGH
MIDNIGHT EDT...

AT 1105 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM AROUND UNION RIDGE TO SEAGROVE... MOVING EAST AT
40 MPH. LOCATIONS LIKELY TO BE AFFECTED BY THESE STORMS INCLUDE
BURLINGTON... SILER CITY... LIBERTY... AND ASHEBORO.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.

GIH

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 28, 8:12 PM EDTTornado WarningRAHDavidson, Forsyth, Guilford, Randolph48 min
Mar 28, 8:39 PM EDTAreal Flood AdvisoryRAHDavidson, Forsyth, Guilford, Randolph4 hr
Mar 28, 8:45 PM EDTTornado WarningRAHDavidson, Forsyth29 min
Mar 28, 8:52 PM EDTTornado WarningRAHPerson23 min
Mar 28, 8:57 PM EDTTornado WarningRAHGuilford37 min
Mar 28, 9:31 PM EDTSevere Thunderstorm WarningRAHDavidson, Montgomery, Randolph, Stanly44 min
Mar 28, 9:34 PM EDTFlash Flood WarningRAHGuilford3 hr
Mar 28, 9:39 PM EDTTornado WarningRAHPerson36 min
Mar 28, 10:21 PM EDTSevere Thunderstorm WarningRAHDavidson, Montgomery, Randolph, Stanly54 min
Mar 28, 10:26 PM EDTTornado WarningRAHAlamance, Guilford34 min
Mar 28, 11:21 PM EDTSevere Thunderstorm WarningRAHAlamance, Durham, Orange, Person54 min
Mar 28, 11:56 PM EDTTornado WarningRAHDurham, Granville, Person34 min
Mar 28, 11:58 PM EDTRiver Flood WarningRAHAlamance35 hr
Mar 28, 11:58 PM EDTRiver Flood WarningRAHChatham35 hr
Mar 29, 12:24 AM EDTFlash Flood WarningRAHGuilford3 hr
Mar 29, 12:38 AM EDTAreal Flood AdvisoryRAHDurham, Granville, Orange4 hr
Mar 29, 3:24 AM EDTAreal Flood AdvisoryRAHFranklin, Harnett, Johnston, Nash, Wake3 hr
Mar 29, 6:29 AM EDTAreal Flood AdvisoryRAHEdgecombe, Johnston, Nash, Wayne, Wilson3 hr
Mar 29, 8:43 AM EDTAreal Flood WarningRAHEdgecombe, Johnston, Nash, Wilson3 hr
Mar 29, 10:26 AM EDTRiver Flood WarningRAHJohnston37 hr
Mar 29, 10:36 AM EDTRiver Flood WarningRAHEdgecombe, Nash24 hr
Mar 29, 11:59 AM EDTAreal Flood WarningRAHJohnston, Nash2 hr

Nearby

Tornado Warnings in North Carolina, 2010Every tornado warning in 2010Tornadoes in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.